MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number X833H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: procedure name? n/a.When did the reported event occur? intra-op.When was it noticed the needle nip missing? while re-arming- the needle tip was noticed missing when the surgeon reloaded the suture back on the needle driver after securing the pacemaker generator to the muscle (during use on patient).Confirm there was no needle breakage and no needle piece falling into patient during use? patient was examined under fluoroscopy and needle piece was not found.Procedure was completed.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgical procedure on an unknown date and suture was used.During the procedure it was noticed that the tip of the suture needle was missing.There were no adverse patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 01/09/2019.Investigation summary: it was reported performance needle breakage.A package, was submitted for fractographic evaluation.The component was identified as product code x833h.There was no needle provided in the packaging.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.The evaluation revealed there was no needle in the packaging; therefore, no analysis was performed.

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 GRN
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7725026
Report Number2210968-2018-74656
Device Sequence Number13795372
Product Code GAT
UDI-Device Identifier10705031058033
UDI-Public10705031058033
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberX833H
Device Lot NumberLBH555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date01/10/2019
Patient Sequence Number1